I’ve been taking spironolactone for about 4 months now. My dermatologist upped my dose from 2 to 3 pills a day last month. This month I experienced some spotting right before I usually get my period. I don’t usually spot but I figured it was due to stress or something. After the spotting stopped I assumed my period was about to start. It’s been ten days now and still no period. I saw some people writing that a side effect they’ve experienced on spironolactone was irregular periods. I’m just wondering if this is normal. Any advice or help would be greatly appreciated!
Spironolactone - Has anyone had a late period while on spironolactone?
Question posted by Bumblebee123 on 5 Nov 2019
Last updated on 25 July 2020 by Aubryn99
OMG! Yes!!! I started on Spironolactone in June of 2019 at the dose of 1 50mg pill per day. At first, I seemed to be doing great- lost a few pounds and all was good with my skin. But then, when my doc upped my script to 2-3 pills per day, over time, all hell broke loose! I lost my period for nearly 6 months and watched as my abdomen steadily seemed to gain weight (and my tummy has never been a problem area before). In total, I’m now about 13 pounds heavier than I was this time last year and I only recently realized (by a fluke- I ran out of my medicine for over a week and haven’t gone to pick up the new script yet) and suddenly, Aunt Flo comes for a long lost visit! Honestly, I’ma letter stay for a while before I get back on a lower dose of spironolactone (if I go back to taking it at all). I’m eager for this 6 month period and body weight to go ahead and evacuate my midsection, and I’m ready to not be constipated pretty much nonstop lol
Yes, I was on 100mg and my period was 9 days late (plus weight gain!) I decreased to 50mg and it’s still making my periods a little later than normal.
- Spironolactone uses and safety info
- Spironolactone information for Healthcare Professionals (includes dosage details)
- Side effects of Spironolactone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.